Alert archive / Indiana / Wind Advisories in 2026
Wind Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Jan 9, 2026, 1:34 AM EST for 8 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan. It took effect at Jan 9, 2026, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2026, 1:34 AM EST (06:34 UTC)
- In effect from
- Jan 9, 2026, 6:00 AM EST
- Expired
- Jan 9, 2026, 4:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
All 37 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 515 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS73 KIWX 090634 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 134 AM EST Fri Jan 9 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-091845- /O.NEW.KIWX.WI.Y.0001.260109T1100Z-260109T2100Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 134 AM EST Fri Jan 9 2026 /1234 AM CST Fri Jan 9 2026/ ...WIND ADVISORY IN EFFECT FROM 6 AM EST /5 AM CST/ THIS MORNING TO 4 PM EST /3 PM CST/ THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...From 6 AM EST /5 AM CST/ this morning to 4 PM EST /3 PM CST/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MCD
2 follow-up statements
724 WWUS73 KIWX 091754 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1254 PM EST Fri Jan 9 2026 INZ005-012>015-017-020-022>026-032>034-103-104-116-203-204-216- MIZ078-177-277-091900- /O.CAN.KIWX.WI.Y.0001.000000T0000Z-260109T2100Z/ Elkhart-Starke-Pulaski-Marshall-Fulton IN-Whitley-White-Cass IN- Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-Northern Berrien- Southern Berrien- 1254 PM EST Fri Jan 9 2026 /1154 AM CST Fri Jan 9 2026/ ...WIND ADVISORY IS CANCELLED... The threat for frequent gusts greater than 45 mph has ended. $$ INZ006>009-018-027-MIZ079>081-OHZ001-002-004-005-015-016-024-025- 092100- /O.CON.KIWX.WI.Y.0001.000000T0000Z-260109T2100Z/ Lagrange-Steuben-Noble-De Kalb-Allen IN-Adams-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 1254 PM EST Fri Jan 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Steinwedel
741 WWUS73 KIWX 092054 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 354 PM EST Fri Jan 9 2026 INZ006>009-018-027-MIZ079>081-OHZ001-002-004-005-015-016-024-025- 092200- /O.EXP.KIWX.WI.Y.0001.000000T0000Z-260109T2100Z/ Lagrange-Steuben-Noble-De Kalb-Allen IN-Adams-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 354 PM EST Fri Jan 9 2026 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Winds have dropped below advisory threshold, therefore it will be allowed to expire. $$ CR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Jan 9, 12:21 AM EST, 1 hour 13 minutes earlier. Its key messages:
- Breezy and mild with periods of rain tonight. A few showers linger into Friday morning. Rainfall totals generally 0.25-0.75".
- Isolated storms possible 10 pm to 4 am EST tonight along and west of I-60. Gusty winds in excess of 40 mph possible.
- Chances (50-70%) for light rain return for Saturday.
- Colder with periods of snow showers Saturday night into Sunday. Light snow accums possible, mainly near Lake MI.
Area forecast discussion, Jan 9, 12:21 AM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1221 AM EST Fri Jan 9 2026
.KEY MESSAGES...
- Breezy and mild with periods of rain tonight. A few showers linger
into Friday morning. Rainfall totals generally 0.25-0.75".
- Isolated storms possible 10 pm to 4 am EST tonight along and west
of I-60. Gusty winds in excess of 40 mph possible.
- Chances (50-70%) for light rain return for Saturday.
- Colder with periods of snow showers Saturday night into
Sunday. Light snow accums possible, mainly near Lake MI.
&&
.DISCUSSION...
Issued at 128 PM EST Thu Jan 8 2026
Active pattern expected through this weekend as several storm
systems take aim on the Midwest. The first shortwave and associated
sfc reflection over the Central Plains will race northeast into the
western/northern Great Lakes tonight. This will allow a rather
anomalous theta-e ridge in southerly flow to build in tonight with
increasing rain/thunder chances. An impressive pre-frontal 60-75
knot low level jet core will allow temps to peak into the mid 50s to
near 60 degrees overnight, with sfc dewpoints also well into the
50s. This in conjunction with some slight cooling aloft may support
a few hundred j/kg of MUCAPE into areas mainly west of Interstate 69
in the 03-09z window tonight. That's not a whole lot to work with,
but cannot completely rule out some higher wind gusts (40-50 mph) in
any low topped convection in what should be a strongly
sheared/dynamic cold season environment. As for timing of higher
PoPs, an initial arcing band of lighter rain within the leading
elevated theta-e gradient likely clips at least western/northern
portions of the forecast area late this afternoon into early this
evening. A brief lull follows before lines and clusters of more
robust showers and potentially some embedded thunder track east
through the area mid evening through early Friday morning with
rainfall totals expected to generally range between 0.25" and 0.75",
heaviest west of Interstate 69. Windy with scattered showers and
drizzle possible then into Friday morning along the system cool
front, with dry/cool advection allowing temperatures to fall back
into the 40s Friday afternoon.
The next shortwave and resulting round of cyclogenesis will eject
out of the Four Corners northeast into the Ohio Valley and Great
Lakes on Saturday with renewed chances for rain. Rainfall locally
should be rather light as deeper moisture gets shunted off well to
the east-southeast. The low also doesn't really deepen and partially
phase with an incoming northern stream upper low until it reaches
the central Great Lakes. Still do expected colder air and scattered
periodic snow shower chances (highest near Lake MI) to wrap in on
the southern fringes of the larger circulation Saturday night into
Sunday. Tranquil wx then follows into Monday and most of Tuesday
before an low-mid level trough drops southeast with chances for
light rain and snow later Tuesday into Wednesday.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1221 AM EST Fri Jan 9 2026
Two main issues affect the TAFs during this overnight period into
Friday. With rain moving through the area this evening, it is the
heavier rain from a moist column that brings in the adverse flight
conditions. MVFR CIGs and VISBY along with times of low MVFR
conditions will be possible within the heavier rain and
thunderstorms.
The other issue will be the gusty winds. Gusty winds have already
surpassed 30 to 45 mph and the threat for that will continue through
the night especially at FWA. The next chance will be at both sites
between early morning and midday with 30 to 40 kt gusts again
possible. There is a possibility that morning stratus affects
mixing and these winds end up lower, more like the 20 to 30 kt
range. We'll also have LLWS in the TAFs with that being a
possibility from the LLJ moving through tonight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for LMZ043-
046.
&&
DISCUSSION...Steinwedel
AVIATION...RollerHazardous weather outlook, Jan 8, 1:30 PM EST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 130 PM EST Thu Jan 8 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-091830- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 130 PM EST Thu Jan 8 2026 /1230 PM CST Thu Jan 8 2026/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers are likely tonight with an isolated thunderstorm possible. A few of the showers or storms could produce wind gusts to 50 mph late this evening into the early overnight, particularly across northern Indiana west of State Road 15. Confidence in these higher gusts is on the low side however. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-091830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 130 PM EST Thu Jan 8 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. An isolated thunderstorm is possible tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
In the hours before
Special weather statement, Jan 8, 9:27 PM EST, 4 hours 7 minutes before
Special Weather Statement National Weather Service Northern Indiana 927 PM EST Thu Jan 8 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203- 204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 091000- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 927 PM EST Thu Jan 8 2026 /827 PM CST Thu Jan 8 2026/ ...Gusty Winds Tonight... Gusty winds between 30 and 45 mph will be possible tonight even out ahead of showers and possible thunderstorms. Consider securing holiday decorations and garbage cans that could be lofted by the winds.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:04 AM EST | Gale Warning | IWX | 9 hr | |
| Jan 9, 4:04 AM EST | Small Craft Advisory | IWX | 17 hr |
Nearby
Wind Advisories in Indiana, 2026Wind Advisories in Ohio, 2026Wind Advisories in Michigan, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.